Alert archive / South Dakota / Wind Advisories in 2005

Wind Advisory 6, NWS Aberdeen, SD

November 14, 200526 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 14, 2005, 10:51 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 15, 2005, 6:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2005, 10:51 AM CST (16:51 UTC)
In effect from
Nov 15, 2005, 6:00 AM CST
Expired
Nov 16, 2005, 4:02 AM CST
In force
22 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 141651
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1051 AM CST MON NOV 14 2005

.STRONG NORTHWEST WINDS WILL DEVELOP ON TUESDAY BEHIND LOW PRESSURE
AND A STRONG COLD FRONT EXPECTED TO MOVE INTO MINNESOTA BY TUESDAY
AFTERNOON.

SDZ003>006-009-010-015>018-033>037-045-048-051-150100-
/O.NEW.KABR.WI.Y.0006.051115T1200Z-051116T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
1051 AM CST MON NOV 14 2005 /951 AM MST MON NOV 14 2005/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ TUESDAY. 

AS LOW PRESSURE AND A STRONG COLD FRONT MOVE INTO MINNESOTA ON
TUESDAY...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE SYSTEM.
WINDS WILL INCREASE TO 30 TO 40 MPH BY LATE MORNING AND LAST INTO
THE EVENING HOURS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-150100-
/O.NEW.KABR.WI.Y.0006.051115T1800Z-051116T0600Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1051 AM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. 

AS LOW PRESSURE AND A STRONG COLD FRONT MOVE INTO MINNESOTA ON
TUESDAY...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE SYSTEM.
WINDS WILL INCREASE TO 30 TO 40 MPH BY EARLY AFTERNOON AND LAST
INTO TUESDAY NIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TMT
8 follow-up statements
000 
WWUS73 KABR 142159
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
359 PM CST MON NOV 14 2005

.STRONG NORTHWEST WINDS WILL DEVELOP ON TUESDAY BEHIND LOW
PRESSURE AND A STRONG COLD FRONT EXPECTED TO MOVE INTO MINNESOTA
BY TUESDAY AFTERNOON.

MNZ039-046-SDZ007-008-011-019>023-142300-
/O.CAN.KABR.WI.Y.0006.051115T1800Z-051116T0600Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
359 PM CST MON NOV 14 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

$$

SDZ003>006-009-010-015>018-033>037-045-048-051-150600-
/O.CON.KABR.WI.Y.0006.051115T1200Z-051116T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
359 PM CST MON NOV 14 2005 /259 PM MST MON NOV 14 2005/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY. 

AS LOW PRESSURE AND A STRONG COLD FRONT MOVE INTO MINNESOTA ON
TUESDAY...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE SYSTEM.
WINDS WILL INCREASE TO 30 TO 40 MPH BY LATE MORNING AND LAST INTO
THE EVENING HOURS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TMT
000 
WWUS73 KABR 150325
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
925 PM CST MON NOV 14 2005

.STRONG NORTHWEST WINDS WILL DEVELOP ON TUESDAY BEHIND LOW
PRESSURE AND A STRONG COLD FRONT EXPECTED TO MOVE INTO MINNESOTA
BY TUESDAY AFTERNOON.

SDZ003>006-009-010-015>018-033>037-045-048-051-151130-
/O.CON.KABR.WI.Y.0006.051115T1200Z-051116T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
925 PM CST MON NOV 14 2005 /825 PM MST MON NOV 14 2005/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

AS LOW PRESSURE AND A STRONG COLD FRONT MOVE INTO MINNESOTA ON
TUESDAY...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE SYSTEM.
WINDS WILL INCREASE TO 30 TO 40 MPH BY LATE MORNING AND LAST INTO
THE EVENING HOURS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$


MOHR
000 
WWUS73 KABR 151005
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
405 AM CST TUE NOV 15 2005

.NORTHWEST WINDS WILL INCREASE TODAY BEHIND A LOW PRESSURE SYSTEM
AND THE ASSOCIATED COLD FRONT.

SDZ003-004-009-015-016-033>035-045-048-151815-
/O.UPG.KABR.WI.Y.0006.051115T1200Z-051116T0000Z/
/O.NEW.KABR.HW.W.0003.051115T1005Z-051116T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
405 AM CST TUE NOV 15 2005 /305 AM MST TUE NOV 15 2005/

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH THIS
MORNING...THEN DECREASING LATE IN THE AFTERNOON. WIND GUSTS AS
HIGH AS 60 MPH ARE POSSIBLE TODAY.

HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.  USE EXTRA
CAUTION WHILE DRIVING AND SLOW DOWN.  SECURE ANY LOOSE ITEMS
OUTDOORS OR BRING THEM INDOORS.

$$

SDZ036-037-051-151815-
/O.UPG.KABR.WI.Y.0006.051115T1200Z-051116T0000Z/
/O.NEW.KABR.HW.W.0003.051115T1005Z-051116T0600Z/
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON
405 AM CST TUE NOV 15 2005

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH BY LATE
MORNING...THEN DECREASING DURING THE EVENING HOURS. WIND GUSTS AS
HIGH AS 60 MPH WILL BE POSSIBLE.

HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.  USE EXTRA
CAUTION WHILE DRIVING AND SLOW DOWN.  SECURE ANY LOOSE ITEMS
OUTDOORS OR BRING THEM INDOORS.

$$

SDZ005-006-010-017-018-151815-
/O.EXT.KABR.WI.Y.0006.051115T1005Z-051116T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
405 AM CST TUE NOV 15 2005

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH BY LATE
MORNING...DECREASING AROUND MIDNIGHT. WIND GUSTS AS HIGH AS 55
MPH WILL BE POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG
000 
WWUS73 KABR 151804
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1204 PM CST TUE NOV 15 2005

.NORTHWEST WINDS WILL INCREASE THIS AFTERNOON BEHIND A LOW PRESSURE
SYSTEM IN MINNESOTA.

SDZ036-037-051-160000-
/O.EXT.KABR.HW.W.0003.000000T0000Z-051116T0000Z/
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON
1204 PM CST TUE NOV 15 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH THIS 
AFTERNOON...THEN DECREASE DURING THE EVENING HOURS. WIND GUSTS AS
HIGH AS 60 MPH WILL BE POSSIBLE.

HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS
OUTDOORS OR BRING THEM INDOORS.

$$

SDZ003-004-009-015-016-033>035-045-048-160000-
/O.CON.KABR.HW.W.0003.000000T0000Z-051116T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
1204 PM CST TUE NOV 15 2005 /1104 AM MST TUE NOV 15 2005/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH THIS
AFTERNOON...THEN DECREASE LATE IN THE AFTERNOON. WIND GUSTS AS
HIGH AS 60 MPH ARE POSSIBLE TODAY.

HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS
OUTDOORS OR BRING THEM INDOORS.

$$

SDZ005-006-010-017-018-160215-
/O.CON.KABR.WI.Y.0006.000000T0000Z-051116T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
1204 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH THIS 
AFTERNOON...DECREASING AROUND MIDNIGHT. WIND GUSTS AS HIGH AS 55
MPH WILL BE POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TMT
000 
WWUS73 KABR 152123
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
323 PM CST TUE NOV 15 2005

.STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT BEHIND LOW PRESSURE MOVING INTO THE GREAT LAKES REGION.

SDZ036-037-051-160000-
/O.CON.KABR.HW.W.0003.000000T0000Z-051116T0000Z/
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON
323 PM CST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH CAN BE
EXPECTED FOR THE NEXT FEW HOURS BEFORE DIMINISHING AFTER SUNSET.

HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING
DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.
USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE
ITEMS OUTDOORS OR BRING THEM INDOORS.

$$

SDZ003-004-009-015-016-033>035-045-048-160000-
/O.CON.KABR.HW.W.0003.000000T0000Z-051116T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
323 PM CST TUE NOV 15 2005 /223 PM MST TUE NOV 15 2005/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH CAN BE
EXPECTED FOR THE NEXT FEW HOURS BEFORE DIMINISHING AFTER SUNSET.

HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS
OUTDOORS OR BRING THEM INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-160530-
/O.EXB.KABR.WI.Y.0006.051115T2200Z-051116T1000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
323 PM CST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY...

NORTHWEST WINDS OF 35 TO 40 MPH WILL OCCUR ACROSS NORTHEASTERN
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA OVERNIGHT. GUSTS NEAR 55
MPH ARE POSSIBLE. LOCALLY STRONGER WINDS MAY OCCUR IN HIGHER
ELEVATIONS AROUND THE SISSETON HILLS. WINDS WILL BEGIN TO SUBSIDE
BEFORE SUNRISE TOMORROW MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ005-006-010-017-018-160530-
/O.CON.KABR.WI.Y.0006.000000T0000Z-051116T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
323 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE FOR THE NEXT SEVERAL HOURS. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TMT
000 
WWUS73 KABR 160008
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
608 PM CST TUE NOV 15 2005

.STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT BEHIND LOW PRESSURE MOVING INTO THE GREAT LAKES REGION.

SDZ003-004-009-015-016-033>037-045-048-051-160115-
/O.EXP.KABR.HW.W.0003.000000T0000Z-051116T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
608 PM CST TUE NOV 15 2005 /508 PM MST TUE NOV 15 2005/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR CENTRAL AND NORTH
CENTRAL SOUTH DAKOTA.

$$

MNZ039-046-SDZ007-008-011-019>023-160815-
/O.CON.KABR.WI.Y.0006.000000T0000Z-051116T1000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
608 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE INTO THE
EARLY MORNING HOURS. GUSTS TO 55 MPH ARE POSSIBLE. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ005-006-010-017-018-160600-
/O.CON.KABR.WI.Y.0006.000000T0000Z-051116T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
608 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH THE
LATE EVENING HOURS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
000 
WWUS73 KABR 160304
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
904 PM CST TUE NOV 15 2005

.A STRONG AREA OF LOW PRESSURE IN THE GREAT LAKES REGION WILL MOVE
NORTHEAST THROUGH THE NIGHT...ALLOWING THE WINDS TO DECREASE.

SDZ005-006-010-017-018-160415-
/O.CAN.KABR.WI.Y.0006.000000T0000Z-051116T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
904 PM CST TUE NOV 15 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

$$

MNZ039-046-SDZ007-008-011-019>023-161000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-051116T1000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
904 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE INTO THE
EARLY MORNING HOURS. GUSTS TO 50 MPH ARE POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
000 
WWUS73 KABR 161002
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
402 AM CST WED NOV 16 2005


MNZ039-046-SDZ007-008-011-019>023-161115-
/O.CAN.KABR.WI.Y.0006.000000T0000Z-051116T1000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
402 AM CST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE AREA THIS MORNING. NORTHWEST WINDS
OF 20 TO 30 MPH ARE EXPECTED THROUGH MOST OF THE DAY TODAY.

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:20 AM CST, 7 hours 31 minutes earlier.

Area forecast discussion, Nov 14, 3:20 AM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
320 AM CST MON NOV 14 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
FOCUS STILL LIES AROUND CLIPPER SYSTEM CURRENTLY SITUATED OVER
SOUTHERN ALBERTA. PRECIPITATION CHANCES AND WINDS ARE THE PRIMARY
CONCERNS WITH THIS SYSTEM. MODELS STILL SHOWING SOMEWHAT SLOWER
TREND AS THE UPPER TROUGH CONTINUE TO DIG AS IT SLIDES THROUGH THE
REGION. THIS WILL KEEP THE WARMER AIR OVER THE CWA LONGER BEFORE THE
COLD AIR BEGINS TO INFILTRATE INTO SOUTH DAKOTA LATER TODAY/TONIGHT.
ASSOCIATED SURFACE LOW CENTERED OVER EASTERN MONTANA INTO NORTHERN
WYOMING...AND WILL TRANSLATE SOUTHEASTWARD THROUGH THE DAY. AREA OF
LOW PRESSURE BECOMES SITUATED OVER THE EASTERN CWA AND INTO
MINNESOTA TONIGHT AS THE UPPER TROUGH MOVES OVERHEAD. BEST
FRONTOGENETIC LIFT AND MID-LEVEL OMEGA ADVERTISED LATE TONIGHT AND
INTO WEDNESDAY ACROSS THE EASTERN THIRD OF THE CWA. HAVE THEREFORE
INCREASED POPS ACROSS THAT AREA FOR LATE TONIGHT INTO TUESDAY.
BUFKIT AND AWIPS SOUNDINGS BOTH SHOWING CHANGEOVER TO ALL SNOW IN
THIS AREA AFTER 06Z TONIGHT. AS FOR THE WESTERN AND CENTRAL
CWA...EXPECT CHANGEOVER TO OCCUR SOMETIME BETWEEN 00Z-06Z TONIGHT AS
COLD AIR BEGINS TO MAKE ITS WAY ACROSS THE STATE. THE LARGEST SNOW
AMOUNTS LOOK TO REMAIN TO THE EAST OF THE CWA...BUT STILL EXPECT AT
LEAST ADVISORY CRITERIA ACROSS THE EXTREME EASTERN CWA BASED ON BEST
AREAS OF SYNOPTIC LIFT. FOR NOW MODELS INDICATING ANY CHANCE FOR
ENHANCED SNOWFALL DUE TO MESOSCALE EFFECTS MAY BE TO THE NORTH OR
EAST OF THE CWA...BUT WILL HAVE TO MONITOR FOR ANY CHANGES IN THE
FOLLOWING MODEL RUNS. HAVE DECIDED TO GO WITH A WINTER STORM WATCH
FOR THE EASTERN THIRD OF THE CWA LATE TONIGHT THROUGH TUESDAY
AFTERNOON. WITH AT LEAST ADVISORY CRITERIA SNOW EXPECTED...THE
POSSIBILITY OF WARNING SNOW...AND STRONG WINDS PICKING UP ON THE
BACKSIDE OF THE SYSTEM FELT A WATCH WAS WARRANTED. LOW LEVEL WINDS
BEGIN TO PICK UP ACROSS THE WESTERN CWA THIS EVENING...AND SPREAD
ACROSS THE EASTERN CWA BY LATE TONIGHT. STRONGEST WINDS ARE OVER THE
CWA ON TUESDAY WITH MODELS ADVERTISING LOW LEVEL WINDS IN THE
45-55KT RANGE. FOR NOW HAVE DECIDED AGAINST ANY WIND HEADLINES WITH
THE STRONGEST WINDS NOT EXPECTED UNTIL THIRD PERIOD...AND WINDS
LOOKING TO STAY BELOW HIGH WIND CRITERIA. SFC HIGH PRESSURE STAYING
TO WEST A BIT MORE TUESDAY NIGHT...SO HAVE ADJUSTED TEMPERATURES
KEEPING THE EASTERN CWA A LITTLE WARMER WITH POSSIBILITY OF RESIDUAL
CLOUD COVER...AND HAVE COOLED DOWN THE WESTERN CWA. WEDNESDAY
LOOKING COLD WITH VERY COLD AIR STILL IN PLACE. NEXT SYSTEM TO PUSH
INTO THE CWA WEDNESDAY NIGHT...WITH WAA BEGINNING THAT EVENING.
DEPENDING ON PROGRESSION OF THE CLOUD COVER...AND STRENGTH OF THE
WAA MAY END UP WITH A PRETTY CHILLY NIGHT ACROSS THE EASTERN CWA
WITH SNOW COVER EXPECTED IN THAT AREA.

.LONG TERM...THURSDAY THROUGH SUNDAY
MAIN CHALLENGES IN THE EXTENDED DEAL WITH PCPN CHCS AS WAVES CONT TO
STREAM THROUGH UPPER MIDWEST.

MODELS STILL MAINTAIN UPPER TROF PASSING THROUGH REGION ON
THURSDAY...WITH GFS NOW SHOWING SFC REFLECTION OF AN OPEN TROF VS
CLOSED LOW SEEN ON THE 13/18Z RUN. THIS COMPARES FAVORABLY WITH THE
EC AND DGEX. THE CANADIAN IS VERY UNIMPRESSED WITH THIS
SYSTEM...KEEPING ENERGY AND PCPN WELL NORTH OF CWA.
HOWEVER...CONSISTENCY IN THE GFS ON THE PLACEMENT OF PCPN LEADS TO A
LITTLE MORE CONFIDENCE. KEPT SLGT CHC S- GOING ACROSS ERN 1/2 OF CWA
FOR THE DAY THURSDAY. ANOTHER MODEL RUN OR SO AND MAY HAVE TO UP
THAT INTO CHC CATEGORY.

REMAINDER OF FCST DEALS WITH SHOTS OF WAA FOLLOWED BY NEXT UPPER
WAVE STREAMING SOUTHEAST BRINGING CAA AND POTENTIAL PCPN. QUICK
MOVING 85H THERMAL RIDGE PASSES EAST OVER CWA DURING DAY ON FRIDAY
WITH 85H TEMPS WARMING ABOVE ZERO CELCIUS. THIS IS QUICKLY REPLACED
BY NEXT SHOT OF CAA AND NEXT LOW PRESSURE SYSTEM SKIRTING UPPER
PLAINS FRIDAY NIGHT/SATURDAY MORNING. AS THIS LOW SEEMS TO BE
DISPLACED MUCH FURTHER TO THE NORTH AND EAST AS PREVIOUS LOW...HAVE
OPTED TO KEEP NEXT WEEKEND DRY.

LATEST GFS IS NOW TRYING TO BUILD WRN CONUS RIDGE FURTHER TO THE
WEST DURING DAY SUNDAY...WITH A MORE VERTICAL LOOK TO RIDGE THAN
SLANTED LOOK SEEN ON THE 13/18Z RUN. 5H HTS ARE ALSO A LITTLE
HIGHER. WITH MODEL GOING BACK AND FORTH ON STRENGTH OF RIDGE...HAVE
DECIDED THAT PERSISTENCE IS BEST IN REGARDS TO TEMPS FOR SUNDAY AND
LEFT AS IS.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FOR EASTERN THIRD OF CWA FROM 06Z TUESDAY
     THROUGH 00Z WEDNESDAY.
MN...WINTER STORM WATCH FOR BIG STONE AND TRAVERSE COUNTIES FROM 06Z
     TUESDAY THROUGH 00Z WEDNESDAY.
&&

ALBRECHT/HINTZ
Hazardous weather outlook, Nov 14, 5:05 AM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
505 AM CST MON NOV 14 2005

SDZ003>006-009-010-015>018-033>037-045-048-051-151115-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
505 AM CST MON NOV 14 2005 /405 AM MST MON NOV 14 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SYSTEM WILL PUSH THROUGH THE REGION TODAY INTO
TUESDAY BRINGING RAIN AND SOME LIGHT SNOW TO CENTRAL...NORTH
CENTRAL...AND PORTIONS OF NORTHEAST SOUTH DAKOTA. PRECIPITATION
WILL CHANGE TO ALL SNOW TONIGHT ACROSS THE AREA. LITTLE OR NO
ACCUMULATION OF SNOW IS EXPECTED ACROSS CENTRAL AND NORTH CENTRAL
SOUTH DAKOTA...WITH SOME ACCUMULATIONS UP TO AN INCH POSSIBLE
ACROSS PORTIONS OF NORTHEAST SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR SNOW CONTINUES INTO TUESDAY AS THE UPPER LEVEL
SYSTEM MAKES ITS WAY THROUGH THE NORTHERN PLAINS. STRONG AND GUSTY
NORTHWEST WINDS ARE ALSO EXPECTED TUESDAY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ007-008-011-019>023-151115-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
505 AM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SYSTEM WILL PUSH THROUGH THE NORTHERN PLAINS TODAY
INTO TUESDAY. RAIN MIXED WITH SOME SNOW IS POSSIBLE THROUGH THIS
EVENING...CHANGING OVER TO ALL SNOW LATE TONIGHT. ACCUMULATING
SNOW IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW IS EXPECTED TO CONTINUE INTO TUESDAY AFTERNOON AS THE SYSTEM
CONTINUES TO MOVE THROUGH THE REGION. TOTAL ACCUMULATIONS OF SNOW
ARE EXPECTED BETWEEN 2 TO 5 INCHES AT THIS TIME. STRONG AND GUSTY
NORTHWEST WINDS OF 25 TO 35 MPH ARE ALSO ANTICIPATED TUESDAY
ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ALBRECHT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:54 PM CSTWinter Weather AdvisoryABRClark, Codington, Day, Deuel, Grant, Hamlin and 2 more24 hr

Nearby

Wind Advisories in South Dakota, 2005Wind Advisories in Minnesota, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.